Georgia, 2003

Damaging Wind in Georgia, June 29, 2003

June 29, 2003 · NWS FFC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 29, 1:55 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 29, 1:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SUN JUN 29 2003

...255 PM PUBLIC DISCUSSION...
.OVERVIEW...DEEP TROPICAL MOISTURE WILL MOVE ACROSS GA THRU WED.
THIS MOISTURE WILL BE SHEARED NORTHEAST AHEAD OF TROPICAL STORM
BILL. WITH THIS IN MIND...EXPECT A MUGGY WEAK AHEAD...WITH MAX TEMPS
BELOW GUIDANCE AND MIN TEMPS ABOVE GUIDANCE AND PERIODS OF SHOWERS
AND THUNDERSTORMS. AS UPPER LEVEL TROUGH SLIDES SOUTHEAST OF CWA BY
THU/4TH OF JULY...EXPECT SOME DRYING...BUT TROUGH LIFTS BACK NORTH
WITH MORE RAIN BY NEXT SUNDAY.

.SHORT TERM...BAND OF CONVECTION IN MIDDLE GA...WILL LIFT NORTH
THROUGH THIS EVENING...ALONG PE MAX AND THETA-E RIDGE. COVERAGE
SHOULD BE AROUND 30-40 PERCENT...WITH SOME 50% POSSIBLE. PRECIP
SHOULD DIMINISH BEFORE MIDNIGHT SO WILL GO WITH ISOLATED SHOWERS
AFTER MIDNIGHT.

MODELS ARE STARTING TO CONVERGE ON TRACK OF BILL. BILL LOOKS TO HEAD
TOWARD LA AND THEN THE REMAINS WILL SHEAR NORTHEAST TOWARD GA BY MID
WEEK. DEEP TROPICAL MOISTURE WILL BE IN PLACE WITH PW/PE VALUES OF
2+ INCHES. THEREFORE...THERE IS POTENTIAL FOR LOCALLY HEAVY
RAINFALL. WITH STILL SOME TIME AND DUE TO SOME UNCERTAINTY ON WHERE
THE BEST MOISTURE WILL GO...WILL HOLD ON ON A FLOOD POTENTIAL
OUTLOOK UNTIL MONDAY.

ETA WAS OUT TO LUNCH ON LAST NIGHT RUN BUT IS STARTING TO TREND
TOWARD OTHER MODELS. PREFER A BLEND OF ETA/GFS FOR THIS FORECAST
WHICH YIELDS THE SAME MODEL I USED YESTERDAY...THE UKMET.

AS FOR TEMPS...GFS IS TOO COOL AND ETA TOO WARM BASED ON 850 AND
THICKNESS SCHEMES. THESE SCHEMES SUPPORT PREVIOUS FORECAST AND WILL
NOT STRAY TOO MUCH FOR NOW.

.EXTENDED...DEEP MOISTURE WILL EXIT CWA BY THURSDAY SETTING UP SOME
DRYING FOR FRI/SAT. BEST CHANCE OF RAIN WILL BE TUE INTO WED WITH
DIMINISHING CHANCES BY THU. PER UKMET...DRIER AND WARMER WEATHER
WILL RETURN BY FRI INTO SAT. GFS MOS TOO WARM PER WET ANTECEDENT
SOIL MOISTURE CONDITIONS SO WILL GO WITH CURRENT FORECAST NUMBER
WHICH ARE 3 TO 6 DEGREES BELOW GFS MOS.

SOME RAIN WILL RETURN BY NEXT SUNDAY.

.PRELIMINARY POINT TEMPS/POPS...

KATL 70 82 70 83 / 40 50 20 50
KAHN 68 83 69 85 / 40 50 20 50
KGVL 69 82 68 83 / 30 50 20 50
KRMG 68 84 69 86 / 30 50 20 50
KCSG 71 87 72 88 / 40 50 20 50
KMCN 71 87 71 88 / 40 50 20 50

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

...530 PM AVIATION DISCUSSION...
LOOKS LIKE AN EXTENDED PERIOD OF PCPN AND MVFR TO IFR CIGS FOR ATL
AND OTHER FFC CWA TAF SITES IN THE DAYS TO COME. FOR THIS
EVENING...FEEDER BAND INTO T.S. BILL MOVING THROUGH CENTRAL
GA...WITH ADDITIONAL SHRA/TSRA DEVELOPING ON OUTFLOW. MAIN BAND HAS
MOVED PAST CSG AND MCN TAF SITES...BUT WILL AFFECT ATL...FTY...AND
AHN THROUGH THROUGH 02Z. EXPECT BRIEF WIND GUSTS OF 20-25 KTS...CIGS
GENERALLY 015-025...AND VSBYS 2-4SM IN SHRA/TSRA ACTIVITY...WITH
LINGERING 3-5SM -SHRA...WITH CIGS 025-035 THROUGH 04Z. EXPECT
010-030 CIGS MUCH OF THE NIGHT...LOWERING TO BLO 010 AFT 08Z AT MOST
TAF SITES. VSBYS SHOULD REMAIN 2-4SM IN BR AND HZ. AVN SEEMS TO HAVE
THE BEST HANDLE ON TRACK OF BILL...MOVING ONSHORE LA MON...THROUGH N
LA MON AFTN...THEN TURNING EAST ACROSS N MS/N AL/N GA MON NIGHT-TUE
ETA TRACK LEAST LIKELY AND NGM IN BETWEEN. BEST CHANCE OF SHRA/TSRA
WILL AFFECT TAF SITES MON NIGHT-TUE NIGHT AS T.S. BILL DIRECTLY
AFFECTS AREA. SOME LULL IS POSSIBLE MON AFTN AS BRIEF DRY SLOT MOVES
INTO AREA AS SYSTEM MOVES ONSHORE INTO LA BEFORE TURNING EAST MON
NIGHT. S-SE WINDS OVERNIGHT WILL BECOME MORE SW MON-TUE AS
CIRCULATION FROM T.S. BILL AFFECTS AREA. WIND SPEEDS
5-10KTS...EXCEPT 15KT WITH GUST TO 25KTS IN CONVECTIVE ACTIVITY.

NOEL/RAB
Hazardous weather outlook, Jun 29, 11:15 AM EST, 2 hours 45 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-292145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT SUN JUN 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT.

.SYNOPSIS...
A SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE
THROUGH TONIGHT WITH A LIGHT EAST TO SOUTHEAST SURFACE WIND
FLOW ACROSS NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARD...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH
OF INTERSTATE 20 THIS AFTERNOON THEN MOVING INTO NORTH GEORGIA NORTH
OF INTERSTATE 20 THIS EVENING. THE PRIMARY HAZARD FROM THE
THUNDERSTORMS WILL BE LIGHTNING. ISOLATED SPOTS COULD ALSO RECEIVE
HEAVY RAIN WHICH COULD CAUSE FLOODING OF LOW LYING AREAS AND SMALL
CREEKS.

.DISCUSSION...
MOISTURE WILL BE INCREASING THROUGH THE UPPER LEVELS OF THE
ATMOSPHERE THIS AFTERNOON AND TONIGHT. THE ATMOSPHERE WILL ALSO
BECOME MORE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS DUE TO
HEATING. CAPES ARE EXPECTED TO INCREASE TO BETWEEN 1000 AND 1500
BY MID AFTERNOON. A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE MOVING
NORTH ACROSS GEORGIA IS EXPECTED TO ACT ON THE MOISTURE AND
INSTABILITY TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. THE
BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE MID AFTERNOON THROUGH
LATE EVENING. SOME THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTERS AND EMERGENCY PERSONNEL SHOULD STAY ABREAST OF WEATHER
CONDITIONS.

.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
WEDNESDAY. PARTLY CLOUDY CONDITIONS EXPECTED THURSDAY AND
INDEPENDENCE DAY.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crisp

When
June 29, 2:00 PM EST
Where
Crisp County, 5 mi W of Cordele
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
31.967, -83.867

The Cordele county 911 center reported that two trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368205.